MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETLW1613C93E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Occlusion (1984); Injury (2348); Obstruction/Occlusion (2422)
Date of Event 08/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film evaluation summary: the reported left limb occlusion was confirmed, and the most likely cause appears to be due to implanting within a small calcified distal aorta.Review of pre-implant ct¿s confirmed that the patient had a 4cm pau located in the distal portion of the abdominal aorta.The aortic diameter along the 6cm length between the renal arteries and the start of the pau ranged from 20 ¿ 23mm; 18 ¿ 20mm flow lumen diameter.The neck was minimally angulated and contained slight thrombus with areas of moderate calcification.The 2cm length distal aorta measured ~20mm in diameter, with moderate calcification which reduced the flow lumen diameter to ~15mm.The iliac arteries were non-tortuous with moderate calcification primarily near the origin of the common iliac; bilaterally.Ct¿s returned from 2 weeks post-implant confirmed that beginning at the level of the flow divider the contralateral/left limb was 100% occluded.Flow resumed distally beginning at the left iliac bifurcation.Slight thrombus was also observed within the main body as well as within the distal segment of the right limb extension.The bifurcate aortic body od ranged from 18 ¿ 20mm, and near the level of the flow divider the stent graft od measured 18 x 22mm.Within the 20mm diameter distal aorta considerable stent graft compression was observed on the left limb.While the ipsi limb id measured 10mm, the contra limb minimum id was compressed down to ~3mm.Within the left common iliac artery the left limb extension expanded normally to 9 ¿ 10mm.No other area of limb compression or any stent graft kink was observed.It appears likely that the limb occlusion was anatomy related; implanting within the small diameter and calcified distal aorta led to the stent graft id compressing down to ~3mm with the resulting blood flow obstruction.It is possible that the small diameter aortic flow lumen (18 ¿ 20mm) within the long (6cm length) neck may have also contributed to the occlusion.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 35x43 mm penetrating atherosclerotic ulcer (pau).It was reported that the patient presented emergently 2 weeks post the index procedure with an occluded left limb that appeared to be compromised at the aortic bifurcation.A thrombectomy was carried out and the bifurcation was stented bilaterally and the left iliac limb was relined with a 16x10x124 device.The event was confirmed to be resolved.As per the physician, the cause of the event was due to patient anatomy due to a tight bifurcation.
 
Additional Manufacturer Narrative
Film analysis the reported total occlusion was confirmed on the films provided.However, the exact cause of the events could not be determined.Ct images from earlier follow up were not available for review.The patient has a history of previous left limb occlusion which was noted as likely related to a narrowed and calcified distal aorta.Possible contributors to vessel occlusion, considering the large amount of thrombus observed throughout the stent graft, includes poor distal runoff, an unknown coagulopathy that is now presenting, or a previous history of pad.Analysis of the returned films did not reveal any obvious out of specification stent graft integrity issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
B5; additional information received ;it was reported the patient presented emergently complaining of abdominal pain over 2 and a half years post the initial occlusion.A ct showed total occlusion of the evar devices.Thrombectomy was performed the following day with relining of the grafts using non mdt expandable stents per the physician, the cause of the event could not be determined.No additional clinical sequalae were reported and the patient is fine e: updated 2.3 updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8207759
Report Number2953200-2019-00003
Device Sequence Number16209249
Product Code MIH
UDI-Device Identifier00643169467682
UDI-Public00643169467682
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/24/2020
Device Model NumberETLW1613C93E
Device Catalogue NumberETLW1613C93E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2021
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer08/11/2021
10/08/2021
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date09/08/2021
11/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age54 YR
Patient Weight75